Hail, Clark
- When
- April 23, 5:45 PM CST
- Where
- Clark County, 1.49 mi SSW of Englewood
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.010, -99.990
Severe thunderstorms produced large hail and a few tornadoes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Severe thunderstorms produced large hail and a few tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Apr 23, 1:59 PM CST, 3 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 259 PM CDT MON APR 23 2007 .DISCUSSION... DAYS 1-2... WATER VAPOR SHOWS A STRONG UPPER LEVEL LOW OVER THE WESTERN STATES WHICH IS DROPPING SLOWLY SOUTHEASTWARD INTO NORTHERN ARIZONA. AN ASSOCIATED STRONG UPPER LEVEL JET WITH MAX WIND SPEEDS OVER 140 MPH CURRENTLY STREAMS SOUTHWARD DOWN THE BACKSIDE OF THE LOW WITH A DIFLUENT ZONE CURRENTLY OVER EASTERN ARIZONA AND NEW MEXICO AS THE JET SWINGS AROUND THE LOW. THE SUB TROPICAL JET CURRENTLY STREAMS FROM THE SOUTHWEST INTO NORTHWEST TEXAS AND OKLAHOMA. THE 850MB SHOWS STRONG MOISTURE ADVECTION COMING UP FROM THE GULF THROUGH CENTRAL AND EASTERN TEXAS UP INTO OKLAHOMA. FORECAST CHALLENGES WILL BE THE TIMING OF STORM INITIATION AND SEVERITY TONIGHT THEN WHEN TO WRAP UP PRECIPITATION ACROSS THE AREA. 850MB MOISTURE ADVECTION WILL CONTINUE TO PUSH NORTHWARD WITH 60 DEGREE PLUS DEWPOINTS MOVING INTO SOUTHWEST KANSAS THIS AFTERNOON. A WARM FRONTAL BOUNDARY DRAPED FROM CENTRAL KANSAS DOWN THROUGH THE OKLAHOMA PANHANDLE AND INTO NORTHEASTERN NEW MEXICO WILL CONTINUE TO PUSH NORTHEASTWARD FROM THIS AFTERNOON THROUGH TONIGHT. WE SHOULD SEE A DRY LINE SETTING UP FROM SOUTHEASTERN COLORADO SOUTH INTO THE TEXAS PANHANDLE BY EARLY THIS EVENING. THE LOW PRESSURE STORM SYSTEM SHOULD FURTHER DEVELOP AND BEGIN TO LIFT NORTHEASTWARD BRINGING THE WARM FRONT INTO THE NORTHERN CWA BY MIDNIGHT CDT. CURRENT PARAMETERS INDICATE A INITIAL THREAT FOR SEVERE WEATHER INCLUDING TORNADOES THROUGH THE LATE EVENING HOURS. AS THE FRONTAL BOUNDARY TRANSITIONS NORTHEASTWARD OVERNIGHT, SURFACE MOISTURE WILL NOT BE AS PREVALENT THUS STORMS WILL TRANSITION INTO MORE OF A HAIL THREAT DURING THE OVERNIGHT HOURS. WITH THE ALREADY HEAVILY SATURATED GROUND, PRECIPITABLE WATER IN EXCESS OF AN INCH HAVE DECIDED TO ISSUE A FLOOD WATCH FOR A LARGE PORTION OF THE CWA THROUGH TOMORROW MORNING. AS THE SURFACE LOW TRACKS EAST ACROSS THE CWA TUESDAY, A DRY SLOT WILL WORK INTO THE CENTRAL CWA. STRONG WAA WILL USHER IN 850MB TEMPS INTO THE MID TEENS ACROSS A LARGE PORTION OF THE CENTRAL CWA. CONSIDERING THIS, WILL KEEP POPS LOWER WITH A SLIGHT CHANCE FOR SEVERE IN THE CENTRAL AND EASTERN PORTIONS OF THE CWA. WILL ALSO RAISE TEMPERATURES. FARTHER WEST ALONG THE COLORADO BORDER WILL BEGIN TO SEE CAA AS 850MB WINDS BECOME MORE NORTHERLY. 850MB TEMPERATURES WILL GENERALLY BE IN THE SINGLE DIGITS TO THE TEENS IN THIS AREA. WITH WRAPAROUND WILL INCREASE POPS ACROSS THE WESTERN PORTION OF THE CWA. AS THE UPPER SYSTEM CONTINUES TO PUSH EASTWARD WEDNESDAY WILL EXPECT COOLER 850MB TEMPERATURES AND INCREASED POPS DUE TO WRAPAROUND. 850MB TEMPERATURES WILL BE IN THE SINGLE DIGITS SO EXPECTING SIGNIFICANTLY COOLER SURFACE TEMPERATURES. WITH A TIGHTER PRESSURE GRADIENT SHOULD EXPECT STRONG NORTHERLY WINDS ACROSS MOST OF THE CWA. DAYS 3-7... WEDNESDAY NIGHT WILL HAVE TO WATCH AND SEE HOW QUICKLY SKIES CLEAR. A COOL DOME OF HIGH PRESSURE AT THE SURFACE WILL SETTLE INTO THE REGION DURING THE OVERNIGHT HOURS AND AS WIND GO LIGHT AND VARIABLE TEMPS MAY DIP INTO THE LOW-MID 30S WITH FROST BEING POSSIBLE. AT THIS TIME WILL HOLD OFF ON MENTION OF FROST IN THE GRIDS AND LEAVE LOWS THURSDAY MORNING IN THE UPPER 30S TO LOWER 40S FOR MOST OF THE CWA. BY LATE THURSDAY A WEAK S/W TROF IS PROGGED TO MOVE ACROSS THE ROCKIES INTO THE WESTERN HIGH PLAINS. AT THIS TIME LOW LEVEL MOISTURE APPEARS LACKING BUT WE WILL HAVE SOME MID LVL MOISTURE LINGERING IN OUR NRN CWA AS THIS -20 TO -22C 5H COOL POOL CROSSES THE AREA. AS A RESULT A FEW SPRINKLES MAY DEVELOP THURSDAY NIGHT BUT AT THIS TIME CONFIDENCE NOT HIGH ENOUGH TO INCLUDE EVEN SLT CHC POPS YET. BY SATURDAY UPPER RIDGE BUILDS ACROSS THE CNTL US AS A TROF POSITIONS ITSELF OFF THE WEST COAST. AT THIS TIME SEE LITTLE REASON TO DISAGREE WITH PREVIOUS SHIFT WITH WARMER TEMPS RETURNING BY THE WEEKEND. FOLLOWING GFS/ECMWF/MEAN ENSEMBLE TEMPS FOR SAT AND SUNDAY HIGHS IN THE 80S LOOK LIKELY AND MAYBE EVEN SEE SOME LOWER 90S ON SUNDAY IF THE GFS VERIFIES. AS FOR THE START OF NEXT WEEK MODELS BEGIN TO DIVERGE ON SOLUTIONS WITH HOW THEY HANDLE THE UPPER TROF OFF THE WEST COAST. APPEARS ALL MODELS TO VARIOUS DEGREES ARE STRUGGLING WITH THE TROPICAL CONVECTION DEVELOPING AROUND 120W. AS A RESULT CONFIDENCE IS NOT HIGH FOR MONDAY AND TUESDAY BUT IT STILL APPEARS THAT WARM AND DRY PATTERN WILL REMAIN IN PLACE THROUGH THE START OF THE WORK WEEK. && .AVIATION... TOWARDS SUNSET SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER ERN CO/EXTREME SW KS NEAR A DEVELOPING DRYLINE AND WARM FRONT. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO EXPAND IN COVERAGE THROUGH THE EVENING HOURS...ESPECIALLY IN THE KHYS AREA. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL...STRONG WINDS...VERY HEAVY RAINFALL AND ISOLATED TORNADOES. AFTER MIDNIGHT THESE STORMS WILL BEGIN TO TAPER OFF FROM SOUTHWEST TO NORTHEAST AND WILL BE FOLLOWED BY MVFR CIGS AND VSBYS WILL RETURN HOWEVER DO NOT EXPECT DENSE FOG AT THIS TIME AS WINDS SHOULD REMAIN IN THE 15 TO 20 MPH WHICH WILL KEEP THE LOW LEVEL FAIRLY WELL MIXED. && .PRELIMINARY POINT TEMPS/POPS... DDC 56 71 47 51 / 70 50 40 40 GCK 53 69 44 50 / 70 30 50 50 EHA 51 60 42 52 / 60 70 70 40 LBL 53 69 45 52 / 70 40 40 30 HYS 56 70 46 51 / 70 70 50 40 P28 61 73 50 59 / 70 70 40 40 && .DDC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ030-031-043>046- 061>064-074>078-084>087. && FN32/18/18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 344 PM CDT MON APR 23 2007 KSZ043-044-061>064-074>078-080-084>090-242045- SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL- GRAY-FORD-KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 344 PM CDT MON APR 23 2007 /244 PM MDT MON APR 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP AFTER 5 PM AND BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND EVEN TORNADOES. HEAVY RAINS WITH LOCALIZED FLOODING ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED AFTER 5 PM. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-045-046-065-066-079-081-242045- TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-PRATT- 344 PM CDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED AFTER 8PM AND THESE COULD BE SEVERE WITH LARGE HAIL. LOCALIZED FLOODING IS POSSIBLE TONIGHT AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON TUESDAY. THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND TORNADOES. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED AFTER 8 PM. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The Dodge City radar (KDDC), 84 km away, was scanning. The volume nearest the first event began at 23:45 UTC.
13 hail, 4 tornado. Local standard time, as filed.
This tornado moved northeast unlike the remaining tornadoes that moved north or north-northwest. There were three other tornadoes but several other areas of rapid rotation and funnels that never appeared to make full contact with the ground. There other funnels at times were reported as tornadoes but may have not been fully developed yet.
This tornado did damage to trees, power poles and a small shed. It tore up the native grass as it went across one field as it moved north-northwest.
This tornado did minor damage to some trees. At one point this tornado was observed east of a stronger tornado that was in Clark county.
This tornado remained over pasture land and did not strike anything. There were three other tornadoes and other funnel clouds with rapid rotation that did not appear to make contact with the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyThe tornado archive for Kansas, 2007Warnings in Kansas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30052, 30053, 30055, 30056, 30057, 30060, 30061, 30062, 30063, 30065, 30066, 30067, 35997, 30068, 30115, 30120, 35998.